Alert archive / Oregon / Red Flag Warnings in 2025
Red Flag Warning 7, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 7, 2025, 12:29 PM PDT for Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 8, 2025, 2:00 PM PDT. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2025, 12:29 PM PDT (19:29 UTC)
- In effect from
- Jul 8, 2025, 2:00 PM PDT
- Expired
- Jul 8, 2025, 7:13 PM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 213 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:28 PM PDT | HAIL 0.75 | 1 W Crescent, OR | 0.5 in to 1 in hail reported. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.5 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS86 KMFR 071929 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 1229 PM PDT Mon Jul 7 2025 ORZ624-625-081400- /O.UPG.KMFR.FW.A.0003.250708T2100Z-250709T0600Z/ /O.NEW.KMFR.FW.W.0007.250708T2100Z-250709T0600Z/ /O.NEW.KMFR.FW.A.0004.250709T2100Z-250710T0400Z/ Klamath Basin and the Fremont-Winema National Forest- South Central Oregon Desert including the BLM Land in Eastern Lake and Western Harney Counties- 1229 PM PDT Mon Jul 7 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... The National Weather Service in Medford has issued a Red Flag Warning, which is in effect from 2 PM to 11 PM PDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Wednesday afternoon through Wednesday evening. * AFFECTED AREA...For the Red Flag Warning...in Oregon...the northern half of Fire weather zones 624 and 625. This includes the Fremont and Winema National Forests north of the Sprague River Valley and also the area north and west of Abert Rim. For the Fire Weather Watch...in Oregon...eastern portions of fire zone 624 and southern 625. This includes the Fremont National Forest and areas from Silver Lake and Alkali Lake southward to around Highway 140. * THUNDERSTORMS...Isolated to scattered thunderstorms. Lightning strikes outside of precipitation cores are possible, and cause for concern for new fire starts. * OUTFLOW WINDS...Gusts of 40 to 55 mph could travel outward up to 25 miles from thunderstorm cores. * DETAILED URL...View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Follow all fire restrictions. You can find your county's emergency sign up form as well as links to fire restrictions at weather.gov/medford/wildfire. One less spark, one less wildfire. Be sure you're signed up for your county's emergency alert system. Familiarize yourself with your emergency plan and make sure you listen to emergency services. Visit ready.gov/plan for more information. A Red Flag Warning is issued when we identify weather conditions that promote rapid spread of fire which may become life- threatening. This does not mean there is a fire. These conditions are either occurring now or will begin soon. It is important to have multiple ways to receive information from authorities. Follow all fire restrictions. Avoid activities that could cause sparks. Visit weather.gov/medford/wildfire for links to fire restrictions in your area. && $$ Visit us at www.weather.gov/Medford
3 follow-up statements
751 WWUS86 KMFR 081354 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 654 AM PDT Tue Jul 8 2025 ORZ624-625-090200- /O.CON.KMFR.FW.W.0007.250708T2100Z-250709T0600Z/ /O.CON.KMFR.FW.A.0004.250709T2100Z-250710T0400Z/ Klamath Basin and the Fremont-Winema National Forest- South Central Oregon Desert including the BLM Land in Eastern Lake and Western Harney Counties- 654 AM PDT Tue Jul 8 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... The National Weather Service in Medford has issued a Red Flag Warning, which is in effect from 2 PM to 11 PM PDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Wednesday afternoon through Wednesday evening. * AFFECTED AREA...For the Red Flag Warning...in Oregon...the northern half of Fire weather zones 624 and 625. This includes the Fremont and Winema National Forests north of the Sprague River Valley and also the area north and west of Abert Rim. For the Fire Weather Watch...in Oregon...eastern portions of fire zone 624 and southern 625. This includes the Fremont National Forest and areas from Silver Lake and Alkali Lake southward to around Highway 140. * THUNDERSTORMS...Isolated to scattered thunderstorms. Lightning strikes outside of precipitation cores are possible, and cause for concern for new fire starts. * OUTFLOW WINDS...Gusts of 40 to 55 mph could travel outward up to 25 miles from thunderstorm cores. * DETAILED URL...View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Follow all fire restrictions. You can find your county's emergency sign up form as well as links to fire restrictions at weather.gov/medford/wildfire. One less spark, one less wildfire. Be sure you're signed up for your county's emergency alert system. Familiarize yourself with your emergency plan and make sure you listen to emergency services. Visit ready.gov/plan for more information. A Red Flag Warning is issued when we identify weather conditions that promote rapid spread of fire which may become life- threatening. This does not mean there is a fire. These conditions are either occurring now or will begin soon. It is important to have multiple ways to receive information from authorities. Follow all fire restrictions. Avoid activities that could cause sparks. Visit weather.gov/medford/wildfire for links to fire restrictions in your area. && $$ Visit us at www.weather.gov/Medford
926 WWUS86 KMFR 082131 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 231 PM PDT Tue Jul 8 2025 ORZ624-625-091100- /O.UPG.KMFR.FW.A.0004.250709T2100Z-250710T0400Z/ /O.NEW.KMFR.FW.W.0008.250709T2100Z-250710T0400Z/ /O.CON.KMFR.FW.W.0007.000000T0000Z-250709T0600Z/ Klamath Basin and the Fremont-Winema National Forest- South Central Oregon Desert including the BLM Land in Eastern Lake and Western Harney Counties- 231 PM PDT Tue Jul 8 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... The National Weather Service in Medford has issued a Red Flag Warning, which is in effect from 2 PM to 9 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...For the Red Flag Warning Today...in Oregon...the northern half of Fire weather zones 624 and 625. This includes the Fremont and Winema National Forests north of the Sprague River Valley and also the area north and west of Abert Rim. For the Red Flag Warning Wednesday...in Oregon...eastern portions of fire zone 624 and fire zone 625. This includes the Fremont National Forest, including from Silver Lake southward to Bly, as well as most of Lake County. * THUNDERSTORMS...Isolated to scattered thunderstorms. Lightning strikes outside of precipitation cores are possible, and cause for concern for new fire starts. Isolated dry thunderstorms (10-15% chance) are possible today and again on Wednesday. * OUTFLOW WINDS...Gusts of 35 to 55 mph could travel outward up to 25 miles from thunderstorm cores. * DETAILED URL...View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Follow all fire restrictions. You can find your county's emergency sign up form as well as links to fire restrictions at weather.gov/medford/wildfire. One less spark, one less wildfire. Be sure you're signed up for your county's emergency alert system. Familiarize yourself with your emergency plan and make sure you listen to emergency services. Visit ready.gov/plan for more information. A Red Flag Warning is issued when we identify weather conditions that promote rapid spread of fire which may become life- threatening. This does not mean there is a fire. These conditions are either occurring now or will begin soon. It is important to have multiple ways to receive information from authorities. && $$ Visit us at www.weather.gov/Medford
943 WWUS86 KMFR 090213 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 713 PM PDT Tue Jul 8 2025 ORZ624-625-091415- /O.CAN.KMFR.FW.W.0007.000000T0000Z-250709T0600Z/ /O.CON.KMFR.FW.W.0008.250709T2100Z-250710T0400Z/ Klamath Basin and the Fremont-Winema National Forest- South Central Oregon Desert including the BLM Land in Eastern Lake and Western Harney Counties- 713 PM PDT Tue Jul 8 2025 ...RED FLAG WARNING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR THIS EVENING IS CANCELLED FOR FIRE WEATHER ZONES 624 AND 625... The National Weather Service in Medford has cancelled the Red Flag Warning for this evening. The thunderstorms that developed earlier across the north have moved away from the area. So, the Red Flag Warning for this evening is cancelled. ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA...In Oregon...eastern portions of fire zone 624 and fire zone 625. This includes the Fremont National Forest, including from Silver Lake southward to Bly, as well as most of Lake County. * THUNDERSTORMS...Isolated to scattered thunderstorms. Lightning strikes outside of precipitation cores are possible, and cause for concern for new fire starts. Isolated dry thunderstorms (10- 15% chance) are also possible. * OUTFLOW WINDS...Gusts of 35 to 55 mph could travel outward up to 25 miles from thunderstorm cores. * DETAILED URL...View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Follow all fire restrictions. You can find your county's emergency sign up form as well as links to fire restrictions at weather.gov/medford/wildfire. One less spark, one less wildfire. Be sure you're signed up for your county's emergency alert system. Familiarize yourself with your emergency plan and make sure you listen to emergency services. Visit ready.gov/plan for more information. A Red Flag Warning is issued when we identify weather conditions that promote rapid spread of fire which may become life- threatening. This does not mean there is a fire. These conditions are either occurring now or will begin soon. It is important to have multiple ways to receive information from authorities. && $$ Visit us at www.weather.gov/Medford
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 7, 5:40 AM PDT, 6 hours 49 minutes earlier.
Area forecast discussion, Jul 7, 5:40 AM PDT, 6 hours 49 minutes before
Area Forecast Discussion
National Weather Service Medford OR
540 AM PDT Mon Jul 7 2025
.DISCUSSION...For those that have been follwing along, not much has
changed in the expected evolution of conditions during the next
seven days. Hot weather will reach a peak today while low
pressure off northern California moves closer for the next couple
of days then across on Wednesday. This will bring a slight chance
of thunderstorms late today with less than typical rainfall
amounts, particularly in Siskiyou, Josephine, Jackson, and Klamath
counties. Tuesday's activity is expected to be focused on
northern portions of Klamath and Lake counties, then Lake and
northern Modoc counties on Wednesday. Slight cooling over the
interior Wednesday and Thursday will be followed by northeast
winds that bring warmer conditions to the south coast. Hotter
weather returns over the interior late week through the weekend
into next week with typical late-day summer breezes and little to
no risk for thunderstorms.
For the coast, northeast winds are keeping the south coast mostly
clear while stratus north of Cape Blanco is expected to thin and
dissipate for the late morning and afternoon. It will be a tougher
chore for the following afternoons to break through a thicker
marine layer tonight all the way through Thursday morning.
Northeast winds later Thursday will lead to at least a few days of
clear skies south of Cape Blanco and lesser coverage/faster
breakout of the stratus north of Cape Blanco, with downslope
warming for Brookings sending high temperatures into the 70s.
The main update this morning was to extend the coverage of the
area with a slight chance mention of thunderstorms today farther
westward and northward, now including Jackson, Josephine and
eastern Douglas counties. But, with the highest probability of
thunderstorms still for Siskiyou and Klamath counties. As was
stated in yesterday afternoon's discussion, in comparison to the
numerous storms that developed last week, bases look to be
slightly higher aloft and available moisture is not as copious.
Precipitable water values look to range from around 0.50 to 1.00
inch, more broadly toward the lower end of that range. Thus, while
the activity looks to be comparatively less, typical rainfall
amounts near storms will also be lesser. Gusty outflow winds and
lightning will be the main risks. Also, today's solidly above
normal by several degrees temperatures look to be a notable
factor, with peak heating late in the day looking to be necessary
to break the inversions aloft. As such, storms may be a little
later in the day than typical for the amount of activity to pick
up.
As is common, the short term models have some differences in the
track of embedded shortwaves that could enhance activity. Storm
motion looks to be from southeast from northwest with the SREF
favoring a picture of storms tracking from far western Modoc
County and eastern Siskiyou County across Siskiyou and southern
Klamath counties. Meantime, the HRRR has more of a due southerly
motion with activity favored from the Cascades across Klamath
County to the Winter Rim. Though of coarser scale, the consistent
picture indicated by the 00Z and 06Z GFS led to the confidence in
ramping up the probability of thunderstorms from northwest
Siskiyou County across the Applegate, Rogue, and Illinois valleys.
Meantime, another lobe of energy looks to swing across Klamath
County up toward Mt. Thielsen and Willamette Pass.
Of greater disparity is the model indications of whether
thunderstorms will linger beyond late this evening, overnight into
early Tuesday. Many of the high resolution models and the GFS
have activity diminishing per usual around 9 PM or so, but the
SREF would support some slight (10% or so) risk continuing
overnight for northwest Siskiyou, southwest Jackson, Josephine,
and southern Curry counties. We have leaned toward the consensus
but wanted to advertise the slight possibility of introducing
overnight storms into the forecast should the 12Z data provide
greater support for the idea.
Thunderstorm activity on Tuesday afternoon and evening looks to
have a more concentrated, but more robust abundant lightning
coverage focused from northern portions of Klamath and Lake
counties into Deschutes County. Of special note, is that both the
GFS and SREF have latched onto the idea of a secondary slightly
less vigorous lobe producing another batch of storms in the
northwest Siskiyou/southwest Jackson/southeast Josephine area
between Happy Camp, Applegate Valley, and Oregon Caves/Cave
Junction.
The thunderstorm risk for Wednesday shows a wider disparity in
model solutions, with the key factor being the speed at which the
upper level trough traverses California. The model trend has been
slightly slower which, rather than just Modoc and southern Lake
counties, would allow activity to also develop across a broad
swath of Siskiyou, Klamath, and northern Lake counties. Adjustment
to the Wednesday forecast seems likely as the time draws nearer,
confidence grows.
An onshore flow behind the trough is expected to produce a stable
or at least much less unstable air mass late in the week with
some picturesque, low topped cumulus buildups possible east of
the Cascades. Temperatures will rebound late in the week, and look
to remain well above normal into next week.
&&
.AVIATION...07/12Z TAFs...Marine stratus has brought LIFR ceilings
to the coast from Cape Blanco northward, including North Bend and
the Coquille Valley. Meantime, northeast winds have kept the stratus
offshore from the south coast. Conditions along the coast look to
gradually clear into this afternoon while gusty northerly winds
persist. The winds will ease and marine stratus is forecast to
return early this evening into Tuesday morning.
Inland areas will remain at VFR this morning. Slight chances for
thunderstorms (10-15%) will be present over much of the area late
this afternoon and this evening including eastern Douglas,
Josephine, Jackson, Klamath, Lake, Siskiyou, and western Modoc
counties. Thunderstorm activity looks to decrease after 04Z.
-DW
&&
.MARINE...Updated 230 AM PDT Monday, July 7, 2025...The main update
this morning was to extend a Small Craft Advisory through tonight,
with very slight improvement in conditions later today, and more
noticeable improvement to follow.
A thermal trough pattern will maintain gales south of Port Orford
this morning, with conditions hazardous to small craft elsewhere.
Conditions begin to improve this afternoon as the thermal trough
weakens and north winds ease, but seas will remain steep to very
steep through this evening and steep through tonight. Conditions
further improve for all areas Tuesday and Wednesday, then the
thermal trough returns for the latter half of the week. -DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for ORZ624-625.
CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 2 AM PDT Tuesday
for PZZ350-356-370-376.
Gale Warning until 8 AM PDT this morning for PZZ356-376.
Hazardous Seas Warning from 8 AM this morning to 8 PM PDT this
evening for PZZ356-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:44 PM PDT | Hazardous Seas Warning | MFR | 21 hr | |
| Jul 7, 12:29 PM PDT | Fire Weather Watch | MFR | Harney, Klamath, Lake | 26 hr |
Nearby
Red Flag Warnings in Oregon, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.